Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 23, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jul 4, 2001, 2:44 PM MDT for Fremont County, Hot Springs County, Wyoming. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2001, 2:44 PM MDT (20:44 UTC)
- Expired
- Jul 4, 2001, 3:15 PM MDT
- In force
- 31 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
Counties Fremont County, WY, Hot Springs County, WY
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 271 J/kg
- Mixed-layer CIN
- -288 J/kg
- Mixed-layer LCL
- 1924 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 042045 SVRRIW WYC013-017-042115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 244 PM MDT WED JUL 4 2001 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL FREMONT COUNTY IN WEST CENTRAL WYOMING SOUTHWESTERN HOT SPRINGS COUNTY IN WEST CENTRAL WYOMING * UNTIL 315 PM MDT * AT 244 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WEST CENTRAL HOT SPRINGS COUNTY...OR ABOUT 34 MILES WEST OF THERMOPOLIS...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL NORTHERN FREMONT COUNTY IN WEST CENTRAL WYOMING AROUND 300 PM MDT OVER RURAL WESTERN HOT SPRINGS COUNTY IN WEST CENTRAL WYOMING AROUND 300 PM MDT OVER RURAL SOUTHWESTERN HOT SPRINGS COUNTY IN WEST CENTRAL WYOMING AROUND 310 PM MDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... HAIL UP TO THE SIZE OF QUARTERS. WINDS UP TO 60 MILES AN HOUR. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RIVERTO/N. $$ LAT...LON 4377 10890 4363 10906 4342 10875 4359 10856 VALONE WCJIN-WYNW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:55 PM MDT, 49 minutes earlier.
Area forecast discussion, Jul 4, 1:55 PM MDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 155 PM MDT WED JUL 4 2001 THINGS STARTING TO FIRE ACROSS THE AREA IN AN ATMOSPHERE THAT IS BECOMING MORE CONDUCIVE FOR CONVECTION. DEEPER MOISTURE NOW ROTATING INTO THE AREA FROM THE NORTH AND WEST...ALONG WITH SHORTWAVE ENERGY TO PROVIDE THE IMPETUS. WILL TAILOR FORECAST FOR TONIGHT BASED ON CURRENT SATELLITE IMAGERY AND OBSERVATIONS. FOR TOMORROW...MODELS INDICATE A DRY SLOT AND ABSENCE OF ENERGY FOR THE MOST PART...SO WILL KEEP FORECAST PRIMARILY DRY FOR TOMORROW. MOISTURE AND MORE ENERGY BEGIN TO AFFECT MAINLY THE NORTHERN TIER OF COUNTIES TOMORROW EVENING. AS UPPER HIGH BEGINS SHIFTING EAST AND SOUTH FOR FRIDAY...WE SHOULD BEGIN TO PICK UP EVEN MORE MOISTURE AND SHORTWAVE ACTIVITY THROUGH SATURDAY. FORECAST FOR THE LAST FEW DAYS HAS TRENDED THIS WAY SO THINGS APPEARS IN GOOD SHAPE AND ON TRACK. WILL KEEP EXTENDED PRETTY MUCH AS IS SINCE IT ALSO APPEARS IN GOOD SHAPE. .RIW...NONE VALONE
In the hours before
Special weather statement, Jul 4, 10:30 AM MDT, 4 hours 14 minutes before
WYZ026>028-042100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1030 AM MDT WED JUL 4 2001 SLIGHT SEVERE WEATHER POTENTIAL IN PART OF NORTH CENTRAL WYOMING THIS AFTERNOON AND EARLY EVENING. SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY. DISCUSSION...A SURFACE TROF EXTENDING ACROSS THE BIG HORNS MOUNTAINS AND JOHNSON COUNTY WILL PROVIDE THE FOCUS FOR AFTERNOON AND EVENING CONVECTION AS DEEPER MOISTURE DROPS SOUTH INTO THE REGION FROM MONTANA AND THE ATMOSPHERE BECOMES INCREASINGLY UNSTABLE AS HEATING OCCURS AND AN UPPER LEVEL DISTURBANCE CROSSES. ISOLATED SEVERE STORMS MAY DEVELOP IN THE VICINITY OF THE TROF AND MOVE SLOWLY EAST ACROSS THE OUTLOOK AREA. THE MAIN THREAT FROM THE STORMS APPEARS TO BE STRONG AND POTENTIALLY DAMAGING WIND. THIS OUTLOOK IS FOR THE FOLLOWING COUNTIES IN NORTH CENTRAL WYOMING. BIG HORN... WASHAKIE... JOHNSON... VALONE WCJIN-WYNW-WYNE
Special weather statement, Jul 4, 2:22 PM MDT, 22 minutes before
WYZ015-027-028-050259- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 222 PM MDT WED JUL 4 2001 ...A TORNADO WATCH HAS BEEN ISSUED FOR JOHNSON AND EASTERN NATRONA COUNTIES UNTIL 9 PM MDT THIS EVENING... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA...HAS ISSUED A TORNADO WATCH FOR JOHNSON COUNTY AND EASTERN NATRONA COUNTY UNTIL 9 PM MDT. A WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS PRODUCING TORNADOES. LARGE HAIL AND DAMAGING WIND ARE ALSO POSSIBLE. PEOPLE IN JOHNSON AND EASTERN NATRONA COUNTIES SHOULD KEEP ALERT FOR TORNADOES AND SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. REPORT SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT AGENCY. WCJIN-WYNE C.BAKER
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:06 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 24 min |
| Jul 4, 2:30 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 30 min |
| Jul 4, 2:43 PM MDT | Tornado Warning | RIW | Johnson | 32 min |
| Jul 4, 3:15 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 30 min |
| Jul 4, 3:45 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 30 min |
| Jul 4, 4:30 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 30 min |
| Jul 4, 5:06 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 29 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.